Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 10, 2010, 4:25 PM MST for 8 counties in Nebraska. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 4:25 PM MST (23:25 UTC)
- Expired
- Dec 11, 2010, 5:00 PM MST
- In force
- 25 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS75 KCYS 102325 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MST FRI DEC 10 2010 ...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-110300- /O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 425 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW HOURS AFTER THE COLD FRONT PASSAGE. * OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-110300- /O.NEW.KCYS.WI.Y.0019.101210T2325Z-101211T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 425 PM MST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AS THE COLD FRONT MOVES THROUGH THE PANHANDLE. THE STRONG WINDS WILL CONTINUE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. * OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDQUIST
6 follow-up statements
401 WWUS75 KCYS 110252 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 752 PM MST FRI DEC 10 2010 WYZ104-106-110-116-117-110400- /O.EXP.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 752 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. $$ NEZ002-003-019>021-054-055-095-096-110600- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 752 PM MST FRI DEC 10 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM THIS EVENING. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE LIKELY. * OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDQUIST
315 WWUS75 KCYS 110557 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1057 PM MST FRI DEC 10 2010 NEZ019-020-054-110700- /O.CAN.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/ SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... KIMBALL 1057 PM MST FRI DEC 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THROUGH THE EVENING SO WILL CANCEL THE WIND ADVISORY. $$ NEZ002-003-021-055-095-096-110800- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0800Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY...HARRISON...AGATE 1057 PM MST FRI DEC 10 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MST SATURDAY. * TIMING...WINDS CONTINUE TO BE STRONG ACROSS THE AREA SO HAVE EXTENDED THE ADVISORY THROUGH 1 AM. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY. * OBSERVED WINDS...WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS AROUND 45 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
507 WWUS75 KCYS 110800 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 100 AM MST SAT DEC 11 2010 NEZ021-055-110900- /O.CAN.KCYS.WI.Y.0019.000000T0000Z-101211T0800Z/ MORRILL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY 100 AM MST SAT DEC 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA SO WILL CANCEL THE WIND ADVISORY. SOME LOCATIONS ALONG RIDGETOPS AND OTHER EXPOSED AREAS WILL CONTINUE TO SEE WINDS GUST 20 TO 30 MPH THROUGH THE MORNING. $$ NEZ002-003-095-096-111100- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T1100Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 100 AM MST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM MST EARLY THIS MORNING. * TIMING...WINDS CONTINUE TO BE STRONG ACROSS THE AREA SO HAVE EXTENDED THE ADVISORY THROUGH 4 AM. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY. * OBSERVED WINDS...WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH...ESPECIALLY IN OPEN AREAS AND ALONG RIDGETOPS SUCH AS THE PINE RIDGE. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
888 WWUS75 KCYS 111125 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 425 AM MST SAT DEC 11 2010 NEZ019>021-054-055-111930- /O.EXB.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 425 AM MST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...ONGOING BREEZY NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND BECOME STRONG ACROSS THE AREA BY 10 AM. * WINDS...CURRENT WINDS ARE OUT OF THE NORTHWEST AND ARE SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL INCREASE THROUGH THE MORNING TO BECOME SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS MORNING...ESPECIALLY IN OPEN AREAS AND ALONG RIDGES SUCH AS THE WILDCAT HILLS AND CHEYENNE RIDGE. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ002-003-095-096-111930- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 425 AM MST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL CONTINUE TO BE STRONG ACROSS THE AREA THROUGH EARLY THIS AFTERNOON. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY IN OPEN AREAS AND ALONG RIDGETOPS. WINDS IN THE LOWER VALLEYS WILL REMAIN LIGHT THROUGH THE EARLY MORNING BUT WILL INCREASE THROUGH THE DAY. * OBSERVED WINDS...NORTHWEST WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR MANY LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH ALONG RIDGETOPS SUCH AS THE PINE RIDGE. THE EXCEPTION IS AT CHADRON WHERE WINDS ARE 5 TO 15 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
364 WWUS75 KCYS 111648 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 948 AM MST SAT DEC 11 2010 NEZ002-003-019>021-054-055-095-096-120000- /O.CON.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 948 AM MST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL CONTINUE TO BE STRONG ACROSS THE AREA THROUGH EARLY THIS AFTERNOON. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY IN OPEN AREAS AND ALONG THE HIGHER RIDGES. WINDS IN THE LOWER VALLEYS WILL REMAIN LIGHT THROUGH THE EARLY MORNING BUT WILL INCREASE THROUGH THE DAY. * OBSERVED WINDS...NORTHWEST WINDS CONTINUE TO BE SUSTAINED OVER 30 MPH FOR MANY LOCATIONS...WITH GUSTS BETWEEN 40 AND 50 MPH ALONG RIDGETOPS SUCH AS THE PINE RIDGE. THE EXCEPTION IS AT CHADRON WHERE WINDS ARE 5 TO 15 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THIS AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TT
123 WWUS75 KCYS 112334 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MST SAT DEC 11 2010 NEZ002-003-019>021-054-055-095-096-120045- /O.EXP.KCYS.WI.Y.0019.000000T0000Z-101212T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 434 PM MST SAT DEC 11 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE SUBSIDED ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON AS THE STRONG LOW PRESSURE SYSTEM ACROSS THE GREAT PLAINS MOVES EASTWARD INTO THE MISSISSIPPI RIVER VALLEY. WINDS BETWEEN 5 TO 15 MPH ARE EXPECTED TONIGHT WITH OCCASIONAL GUSTS UP TO 30 MPH THIS EVENING. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 10, 1:55 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 10, 1:55 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MST FRI DEC 10 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
WINDS ARE CLOSE TO VERIFYING IN THE HIGH WIND WARNING AREA SO WILL
KEEP THE HIGH WIND WARNING GOING AS PLANNED. SNOWFALL AMOUNTS IN
THE SIERRA MADRE AND SNOWY RANGES HAVE BEEN FROM 1 TO 4 INCHES
SINCE SUNRISE...SO WILL KEEP THE SNOW ADVISORY GOING AS PLANNED.
NW FLOW WILL DEVELOP ALOFT AS THE UPPER TROUGH AXIS MOVES EAST OF
THE CWA BY MIDNIGHT. LEFT FRONT QUADRANT OF THE JET MAX WILL BE
OVER THE SOUTHERN MOUNTAINS AND SE CORNER OF WYOMING TONIGHT. THIS
WILL AID IN FURTHER INTENSIFICATION OF THE SNOW OVER THE
MOUNTAINS...BUT LOW LEVEL DOWNSLOPE WINDS EAST OF THE MOUNTAINS
WILL OFFSET A LOT OF THIS LIFT. WINDS WILL DECREASE ACROSS THE AREA
AFTER 8 PM THIS EVENING AND SNOW WILL TAPER OFF AFTER MIDNIGHT.
ADDITIONAL SNOWFALL AMOUNTS IN THE SOUTHERN MOUNTAINS WILL BE FROM
4 TO 6 INCHES BY MORNING. SNOWFALL AMOUNTS AT THE LOWER ELEVATIONS
WILL BE FROM 1 TO 3 INCHES WEST OF THE LARAMIE RANGE...AND AN INCH
OR LESS TO THE EAST OF THE LARAMIE RANGE. THE COLD FRONT WILL BE
SOUTH OF THE AREA BY EARLY EVENING...AND COLD AIR ADVECTION WILL
INCREASE ACROSS THE AREA. THIS WILL ALSO INHIBIT ANY LIFT EAST OF
THE MOUNTAINS. NW FLOW WILL CONT ALOFT SAT AS AN UPPER RIDGE
BUILDS ALONG THE WEST COAST. SOME LIGHT SNOW WILL LINGER IN THE
MOUNTAINS...BUT DRIER CONDITIONS SHOULD PREVAIL ELSEWHERE. NW FLOW
WILL CONT ALOFT SAT NIGHT AND SUN AS THE UPPER RIDGE MOVES INLAND
OVER THE WESTERN U.S. DOWNSLOPE WINDS WILL CONTINUE EAST OF THE
LARAMIE RANGE LEADING TO DRY CONDITIONS OVER MUCH OF THE AREA.
SOME OROGRAPHIC SNOW WILL OCCUR IN THE SOUTHERN MOUNTAINS.
TEMPERATURES SUN WILL BE A BIT WARMER THAN SAT. SIMILAR CONDITIONS
ARE EXPECTED FOR MON ALONG WITH MUCH WARMER TEMPERATURES AS A
THERMAL RIDGE MOVES OVER THE CWA. HIGH TEMPERATURES WILL BE
AROUND 5 DEGREES BELOW NORMAL ON SAT...AROUND NORMAL SUN...AND 10
TO 15 DEGREES ABOVE NORMAL ON MON.
.LONG TERM...MONDAY THROUGH FRIDAY...
UPPER RIDGE OVER THE REGION MONDAY WILL GRADUALLY FLATTEN THROUGH
TUESDAY AS SHORTWAVE ENERGY RIDES OVER THE TOP OF IT AND HEIGHTS
SLOWLY DECREASE. BREEZY TO WINDY AREAS OVER SOUTHEAST WY AS WELL
WITH LEE TROF OVER THE HIGH PLAINS. NEXT SHORTWAVE TO AFFECT THE
CWA DUE WEDNESDAY BRINGING THE NEXT COLD FRONT ACROSS THE AREA AS
WELL AS SOME SNOW SHOWERS...MAINLY OVER THE MTNS AIDED BY
OROGRAPHICS. MAINLY DRY AND SEASONABLY COOL CONDITIONS THEN
EXPECTED FOR THURSDAY AND FRIDAY IN A RATHER SPLIT FLOW REGIME WITH
STRONGER BAND OF WESTERLIES SUPPRESSED ACROSS THE SOUTHERN CONUS.
&&
.AVIATION...FOR 00Z TAFS...
UPPER SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING. THIS WILL BRING SCTD MVFR/LCL IFR
CIGS AND SNOW SHOWERS MAINLY THIS EVENING. GUSTY SFC WINDS WILL
PERSIST OVER AND NEAR THE MTNS OVERNIGHT.
&&
.FIRE WEATHER...GUSTY WEST TO NORTHWEST WINDS WILL OCCUR ACROSS
THE DISTRICT INTO THIS EVENING. WINDY CONDITIONS WILL CONTINUE IN
THE MOUNTAINS THROUGH SATURDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM FRIDAY FOR WYZ104-WYZ106-WYZ110-
WYZ116-WYZ117.
WINTER WEATHER ADVISORY UNTIL 5 AM SATURDAY FOR WYZ112-WYZ114.
NE...NONE.
&&
SHORT TERM......KMD
LONG TERM/AVN...REHazardous weather outlook, Dec 10, 5:09 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MST FRI DEC 10 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-111215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 509 AM MST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WEST WINDS WILL OCCUR ALONG AND WEST OF THE LARAMIE RANGE TODAY. A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM TONIGHT FOR THE SOUTHERN LARAMIE RANGE AND FOOTHILLS INCLUDING INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND FOR NORTHERN AND EASTERN CARBON COUNTY INCLUDING INTERSTATE 80 NEAR ARLINGTON. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY IN THESE AREAS. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE THIS AFTERNOON...BRINGING A MORE WIDESPREAD BUT BRIEF PERIOD OF STRONG WINDS ACROSS REMAINING AREAS NEAR THE TIME OF FRONTAL PASSAGE. SNOW SHOWERS WILL ACCOMPANY THE FRONT AS WELL WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE IN THE NORTHERN LARAMIE RANGE...AND LIGHT ACCUMULATIONS ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG AND GUSTY WINDS WILL RETURN TO PORTIONS OF SOUTHEAST WYOMING ON SUNDAY AND SUNDAY NIGHT. SOME SNOW IS EXPECTED TO RETURN TO THE FORECAST AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-111215- SIERRA MADRE RANGE-SNOWY RANGE- 509 AM MST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL OCCUR TODAY AND TONIGHT IN THE MOUNTAINS OF SOUTHEAST WYOMING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 5 AM SATURDAY AS 4 TO 8 INCHES OF ACCUMULATION IS EXPECTED BY EARLY SATURDAY MORNING. STRONG AND GUSTY WEST WINDS WILL PRODUCE BLOWING SNOW CONDITIONS WHICH WILL OFTEN REDUCE VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND WITH ANOTHER 2 TO 4 INCHES OF ACCUMULATION POSSIBLE ON SUNDAY. SNOW WILL RETURN AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RJM
In the hours before
Local storm report, Dec 10, 4:06 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM NON-TSTM WND GST 8 NE ALBIN 41.51N 104.00W
12/10/2010 E51 MPH BANNER NE MESONET
STRONGEST GUST OF THE DAY WITH ADDITIONAL GUSTS OF 48 AND
45 MPH BACK THROUGH 1142 AM MST. ADDITIONAL REPORTS OF
SUSTAINED WINDS IN EXCESS OF 30 MPH REPORTED AT THE TIME
OF THE PEAK GUST AND AT 242 PM MST AND BETWEEN 1142 AM
AND 142 PM MST TODAY.
&&
SJCSpecial weather statement, Dec 10, 4:07 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MST FRI DEC 10 2010 WYZ118-119-110115- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 407 PM MST FRI DEC 10 2010 ...GUSTY WINDS AND SNOW THROUGH 5 PM MST... STRONG NORTHWEST WINDS WILL COMBINE WITH FALLING SNOW TO CREATE VISIBILITIES LESS THAN ONE-HALF MILE THROUGH AROUND 5 PM MST. THESE REDUCED VISIBILITIES AND INCREASED SNOWFALL ARE OCCURRING ALONG AND JUST AHEAD OF A COLD FRONT THAT IS MOVING SOUTHEAST ACROSS SOUTHEAST WYOMING THIS EVENING. SNOWFALL ACCUMULATIONS OF ONE-HALF INCH TO ONE INCH WILL BE POSSIBLE AS THIS BAND OF PRECIPITATION MOVES ACROSS THE AREA. THOSE TRAVELING ALONG INTERSTATE 80 IN LARAMIE COUNTY SHOULD BE PREPARED TO SLOW DOWN AS SLICK ROADWAYS AND LIMITED VISIBILITIES ARE LIKELY THROUGH AROUND 500 PM MST. LUNDQUIST
Local storm report, Dec 10, 4:08 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
12/10/2010 M49 MPH SCOTTS BLUFF NE MESONET
SCOTTSBLUFF RAWS. STRONGEST WIND GUST BETWEEN 1049 AM MST
AND 349 PM MST TODAY. GUSTS OF 45 MPH ALSO REPORTED AT
1149 AM MST AND 349 PM MST.
&&
SJCLocal storm report, Dec 10, 4:10 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 7 NW GLEN 42.68N 103.68W
12/10/2010 M47 MPH SIOUX NE DEPT OF HIGHWAYS
SUMMER CREST HIGHWAY OBSERVATION. SUSTAINED WIND AT
OBSERVATION WAS 20 MPH. FIRST OBSERVATION TO MEET
ADVISORY CRITERIA.
&&
SJCLocal storm report, Dec 10, 4:14 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HIGH SUST WINDS SCOTTSBLUFF AIRPORT 41.87N 103.60W
12/10/2010 M32 MPH SCOTTS BLUFF NE OFFICIAL NWS OBS
ADVISORY CRITERIA WINDS...BUT ONLY REPORT SO FAR THROUGH
253 PM MST.
&&
SJCLocal storm report, Dec 10, 4:15 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HIGH SUST WINDS DALTON 41.41N 102.97W
12/10/2010 M32 MPH CHEYENNE NE DEPT OF HIGHWAYS
ADVISORY CRITERIA WINDS ALSO REPORTED AT 105 PM MST.
&&
SJCNearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.